Alert archive / Alabama / Frost Advisories in 2021

Frost Advisory 4, NWS Huntsville, AL

November 6, 202111 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this frost advisory at Nov 6, 2021, 12:48 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Nov 7, 2021, 3:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2021, 12:48 PM CDT (17:48 UTC)
In effect from
Nov 7, 2021, 3:00 AM CST
Expired
Nov 7, 2021, 7:00 AM CST
In force
4 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

277 
WWUS74 KHUN 061748
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
1248 PM CDT Sat Nov 6 2021

ALZ001>010-016-TNZ076-096-097-071200-
/O.NEW.KHUN.FR.Y.0004.211107T0900Z-211107T1200Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, 
Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, 
Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, 
and Cowan
1248 PM CDT Sat Nov 6 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 6 AM CST SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...All of northern Alabama and southern middle Tennessee.

* WHEN...From 3 AM to 6 AM CST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

GH
2 follow-up statements
170 
WWUS74 KHUN 070755
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
155 AM CST Sun Nov 7 2021

ALZ001>010-016-TNZ076-096-097-071300-
/O.EXT.KHUN.FR.Y.0004.211107T0900Z-211107T1300Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, 
Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, 
Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, 
and Cowan
155 AM CST Sun Nov 7 2021

...FROST ADVISORY NOW IN EFFECT UNTIL 7 AM CST THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...All of northern Alabama and southern middle Tennessee.

* WHEN...Until 7 AM CST this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
125 
WWUS74 KHUN 071252
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
652 AM CST Sun Nov 7 2021

ALZ001>010-016-TNZ076-096-097-071400-
/O.EXP.KHUN.FR.Y.0004.000000T0000Z-211107T1300Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, 
Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, 
Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, 
and Cowan
652 AM CST Sun Nov 7 2021

...FROST ADVISORY WILL EXPIRE AT 7 AM CST THIS MORNING...

Temperatures are warming above freezing this morning and the frost
advisory will be allowed to expire at 7 AM this morning.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this frost advisory went out at Nov 6, 12:03 PM CDT, 45 minutes earlier.

Area forecast discussion, Nov 6, 12:03 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1203 PM CDT Sat Nov 6 2021

.UPDATE...
For 18Z TAFS.

&&

.NEAR TERM...(Rest of Today)
Issued at 914 AM CDT Sat Nov 6 2021

The dense fog advisory was extended an additional hour until 10am
this morning as several observation sites are reporting visibilities
around a quarter mile or less. Looking at satellite imagery this
morning also indicates the dense fog is mostly prevalent along area
rivers as well as within the valleys across northeast AL. As
temperatures warm the rest of the morning, the fog should mix out
resulting in and overall really nice day. Afternoon highs will top
out in the 60s under mostly sunny skies and light winds.

.SHORT TERM...(Tonight through Monday)
Issued at 251 AM CDT Sat Nov 6 2021

Surface high pressure maintains its grasp on our short term weather
with mostly clear skies and light winds. Upper level ridging edges
into the Southeast, which will allow high temperatures to increase
through the period into the upper 60s to low 70s early next week. The
clear skies will allow for idealized radiational cooling tonight and
tomorrow night, and minimum temperatures have been lowered a few
degrees below suggested blended guidance to account for this.
Overnight temps are expected to drop into the mid 30s for most of the
area, but southern middle TN may again briefly touch freezing tonight
and tomorrow night. Patchy frost will also be possible, which may be
damaging to sensitive vegetation.

.LONG TERM...(Monday night through Friday)
Issued at 251 AM CDT Sat Nov 6 2021

Upper level ridging will remain in place through early next week as
surface high pressure slides eastward. As a result, surface winds
veer to southerly on Tuesday with high temperatures in the upper 60s
to low 70s through Wednesday. The upper level ridging becomes
dampened by an approaching shortwave trough from the Plains.
Increasing moisture advection ahead of this feature will bring
scattered showers to the TN Valley on Thursday.

An associated surface low and attendant cold front will sweep
through the area on Friday. Rain will continue and may be moderate at
times in the vicinity of the cold front. At this time, lapse rates
are forecast to be moist adiabatic with MUCAPE less than 100 J/kg,
resulting in no thunderstorms in the forecast at this time. There
remains some uncertainty with how rapidly cold air will filter in
behind the cold front, but confidence is high that we will see
another period of temperatures roughly 10 degrees below average next
weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1203 PM CDT Sat Nov 6 2021

VFR conditions are expected with light northerly winds through the
duration of the TAF forecast period. The lone exception is for the
potential of fog developing around sunrise. Not quite sure how dense
it will be, but did add a TEMPO group for the possibility of LIFR
conditions.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...GH
SHORT TERM...30
LONG TERM...30
AVIATION...GH

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Nov 6, 10:12 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
1012 AM CDT Sat Nov 6 2021

ALZ001>010-016-TNZ076-096-097-070615-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
1012 AM CDT Sat Nov 6 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:29 AM CDTDense Fog AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more8 hr

Nearby

Frost Advisories in Alabama, 2021Frost Advisories in Tennessee, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.